Alert archive / Georgia / Severe Thunderstorm Warnings in 2003

Severe Thunderstorm Warning 89, NWS Tallahassee, FL

October 7, 2003Baker County, Georgia

NWS Tallahassee, FL issued this severe thunderstorm warning at Oct 7, 2003, 6:07 PM EDT for Baker County, Georgia. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Oct 7, 2003, 6:07 PM EDT (22:07 UTC)
Expired
Oct 7, 2003, 6:45 PM EDT
In force
38 min
Issued by
NWS Tallahassee, FL
Area
Counties, with a storm outline in the text

County Baker County, GA

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 10.1 hours before the alert went out and 106 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tallahassee Rgnl, FL at 12:00Z on 2003-10-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1084 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tallahassee Rgnl, FL at 12:00Z on 2003-10-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 53 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1084 J/kg
Mixed-layer CIN
-23 J/kg
Mixed-layer LCL
748 m above ground
0-6 km bulk shear
26 kt
0-1 km storm-relative helicity
53 m²/s²
0-3 km storm-relative helicity
68 m²/s²
Significant tornado parameter
0.2
Supercell composite
2.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS52 KTAE 072207
SVRTLH
GAC007-072245-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TALLAHASSEE FL
605 PM EDT TUE OCT 7 2003

THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  BAKER COUNTY IN SOUTHWEST GEORGIA

* UNTIL 645 PM EDT

* AT 605 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM WITH POSSIBLE LARGE HAIL AND DAMAGING WINDS 5
  MILES WEST OF NEWTON...MOVING NORTHEAST AT 20 MPH.

* SOME LOCATIONS NEAR THE PATH OF THE STORM THROUGH 645 PM EDT... 
  HAWKINSTOWN...
  NEWTON...
  RED STORE CROSSROADS...


LAT...LON 3133 8458 3120 8443 3143 8423 3142 8460

$$

7-TREXLER

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 7, 3:00 PM EDT, 3 hours 7 minutes earlier.

Area forecast discussion, Oct 7, 3:00 PM EDT, 3 hours 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
300 PM EDT TUE OCT 7 2003

.OVERVIEW...
WATER VAPOR IMAGES SHOW A VERY SPLIT UPPER PATTERN OVER THE CENTRAL
USA...WITH A CLOSED HIGH OVER THE MIDWEST AND A BROAD TROUGH OVER
THE SERN USA. A JET STREAK IS CURRENTLY MOVING ACROSS THE LOWER MS
VALLEY INTO THE BASE OF THE TROUGH. AT THE SURFACE...HIGH PRESSURE
WAS CENTERED OVER THE NERN USA. LOCAL VAD WIND PROFILES CONSEQUENTLY
SHOW E-NE FLOW IN THE LOWEST 3 KFT...WITH LIGHT W-SW FLOW ABOVE THAT.
RADAR CURRENTLY SHOWS ACTIVE SEABREEZE CONVECTION OVER THE FL BIG
BEND AND APALACHEE BAY. THIS ACTIVITY IS LIKELY BEING AIDED BY A
WEAK VORT MAX CROSSING THE CWFA.

.SHORT TERM...(TONIGHT THROUGH THURSDAY)...
WITH STRONGER VORT MAX AND MEAN TROUGH UPSTREAM...WILL CONTINUE
HIGHEST POPS GENERALLY TO THE N-NE. POPS SHOULD START TO TAPER
WEDNESDAY NIGHT WHEN THE TROF AXIS PUSHES E AND WE BEGIN TO SEE DNVA
ALOFT. FOR THURSDAY...KEPT 20% POPS AS BOTH ETA AND GFS SHOW
SHORTWAVE TROUGHING RETURNING TO THE SE USA. GFS SHOWS A FASTER AND
DEEPER SOLUTION COMPARED TO ETA. IF GFS VERIFIES...POPS MAY HAVE TO
BE RAISED THURSDAY.

.MARINE...NO CONCERNS.

.FIRE WEATHER...NO CONCERNS.

.EXTENDED...(FRIDAY THROUGH TUESDAY)...
GFS AND ETA SHOW DIFFERENT SFC SOLUTIONS BASED ON THE UPPER
DIFFERENCES MENTIONED ABOVE. EXTENDED GFS PUSHES A SFC LOW ALMOST
DIRECTLY ACROSS OUR CWFA FRIDAY...WHILE ETA HAS A MUCH MORE SRN
SOLUTION. GFS ALSO SHOWS A SHARP UPPER TROUGH PUSHING ACROSS THE
CWFA SATURDAY...SO HAVE RAISED POPS CONSIDERABLY. LOOKS LIKE A DRY
FORECAST THEREAFTER WITH DRY NW FLOW ALOFT AND SURFACE HIGH PRESSURE
BUILDING INTO THE CWFA.

.PRELIMINARY POINT TEMPS/POPS...

TLH 66 84 65 84 / 60 50 20 20
PFN 68 83 68 83 / 40 40 20 20
DHN 65 81 64 82 / 60 50 20 20
ABY 64 80 63 82 / 70 60 20 20
VLD 65 82 64 84 / 70 60 30 20
CTY 66 85 65 84 / 60 30 20 20

.TLH WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
GA...NONE.
FL...NONE.

TJT
Hazardous weather outlook, Oct 7, 5:55 AM EDT, 12 hours 12 minutes before
GMZ750-755-770-775-ALZ065>069-FLZ007>019-026>029-034-GAZ120>131-
142>148-155>161-080945-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TALLAHASSEE FL
555 AM EDT TUE OCT 7 2003

THIS OUTLOOK IS FOR SOUTHEAST ALABAMA...SOUTHWEST AND SOUTH CENTRAL
GEORGIA...THE FLORIDA BIG BEND AND EASTERN PANHANDLE...AND THE
ADJACENT COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT.
EXPECT SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS THIS
AFTERNOON AND TONIGHT IN SOUTHEAST ALABAMA AND SOUTHWEST AND SOUTH
CENTRAL GEORGIA AS A WEAK SURFACE TROUGH MOVES ACROSS THE AREA. SOME
STORMS THAT DEVELOP MAY PRODUCE BRIEF HEAVY DOWNPOURS...FREQUENT
LIGHTNING AND GUSTY WINDS. AT THIS TIME NO SEVERE WEATHER IS
EXPECTED.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
SHOWERS AND THUNDERSTORMS WILL CONTINUE OVER MUCH OF THE FORECAST
AREA THROUGH WEDNESDAY. ALABAMA AND GEORGIA ZONES WILL SEE THE
HEAVIEST ACTIVITY. ELSEWHERE...SCATTERED SHOWERS AND THUNDERSTORMS
WILL BE POSSIBLE. AFTER A BRIEF DRYING THURSDAY AND THURSDAY
NIGHT...A SLIGHT CHANCE OF SHOWERS AND THUNDERSTORMS IS FORECAST FOR
FRIDAY AND THE WEEKEND.

.SPOTTER CALL TO ACTION STATEMENT...
NO HAZARDOUS WEATHER IS EXPECTED TODAY...AND SPOTTER ACTIVATION WILL
NOT BE REQUIRED.

FOR ADDITIONAL WEATHER INFORMATION...VISIT THE NATIONAL WEATHER
SERVICE IN TALLAHASSEE VIA OUR WEB SITE AT WWW.SRH.NOAA.GOV/TLH/ OR
LISTEN TO NOAA WEATHER RADIO...LOCAL TELEVISION OR RADIO STATIONS.

16-AFD

Nearby

Severe Thunderstorm Warnings in Georgia, 2003Every severe thunderstorm warning in 2003

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.